MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIONIZER BURR(6); SAW, POWERED, AND ACCESSORIES
Catalog Number 72200730
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it takes a lot of effort for the bonecutter to take some of the bone.The bonecutter blade produced small chips of metal in the joint.They were removed by flushing out.A backup device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
Date of the event is unknown.
 
Additional Manufacturer Narrative
The reported 4.0mm elite acromionizer burr, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and the customers' complaint cannot be confirmed.From the information provided, the burr shed during use, causing metal debris to enter the joint space.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.The instruction was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
Additional information in: expiration date: (b)(4) 2023 device manufacture date: (b)(4) 2018 correction catalog number: (b)(4) unique identifier (udi) #: (b)(4).

Brand Name
DYONICS 4.0MM ELITE ACROMIONIZER BURR(6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8129319
Report Number1219602-2018-01642
Device Sequence Number267952
Product Code HAB
UDI-Device Identifier03596010578020
UDI-Public03596010578020
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Catalogue Number72200730
Device Lot Number50735554
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer12/05/2018
02/20/2019
02/20/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date12/10/2018
02/21/2019
03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1